Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 14, 2004, 12:00 AM CDT for Duval County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 12:00 AM CDT (05:00 UTC)
- Expired
- May 14, 2004, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
246 WUUS54 KCRP 140500 SVRCRP TXC131-140545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1159 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUVAL COUNTY IN TEXAS * UNTIL 1245 AM CDT * AT 1153 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER BENAVIDES...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... THIS IS A DANGEROUS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY MORNING FOR TEXAS. LAT...LON 2739 9864 2739 9825 2791 9825 2791 9864 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 13, 10:43 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1043 PM CDT THU MAY 13 2004 .DISCUSSION...GIVEN THE SLOW SOUTHWARD MOVEMENT OF STRONG TO SEVERE CONVECTION...HAVE DECIDED TO INCLUDE THE ENTIRE CWFA IN THE FFA. THE OUTFLOW BOUNDARY WL CONTINUE PUSHING SWD AND ALLOW FOR HEAVY RAINFALL TO DEVELOP BEHIND IT. ALSO...ADDITIONAL CONVECTION ALONG THE ACTUAL FNTL BNDRY WL LKLY AFFECT THE AREA LATER TNT AND EARLY FRI. RAISED POPS/WINDS AND LOWERED TEMPS ACROSS THE BOARD. WENT WITH A SMALL CRAFT ADVISORY FOR ALL MARINE ZONES GIVEN THE STRONG E/NE FLOW BEHIND THE OUTFLOW. && .CRP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES EXCEPT GOLIAD AND VICTORIA. FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR ALL OF SOUTH TEXAS. SMALL CRAFT ADVISORY IN EFFECT FOR ALL MARINE ZONES. && MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT THU MAY 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 615 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS 60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
In the hours before
Special weather statement, May 13, 11:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1127 PM CDT THU MAY 13 2004 TXZ243-140515- NUECES- 1127 PM CDT THU MAY 13 2004 ...STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY THROUGH 1215 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS CORPUS CHRISTI AND EXTENDING SOUTH TO PETRONILA AND CHAPMAN RANCH. THESE STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING AS WELL AS VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JR
Special weather statement, May 13, 11:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1149 PM CDT THU MAY 13 2004 TXZ240>243-140900- DUVAL-JIM WELLS-KLEBERG-NUECES- 1149 PM CDT THU MAY 13 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 400 AM CDT FRIDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF DUVAL...JIM WELLS...KLEBERG AND NUECES. SOME CITIES INCLUDED IN THE WATCH ARE ALICE...BENAVIDES...CORPUS CHRISTI... KINGSVILLE...PORT ARANSAS AND ROBSTOWN. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A PENNY OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. 91
Local storm report, May 13, 11:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL CORPUS CHRISTI 27.71N 97.29W
05/13/2004 0.88 INCH NUECES TX AMATEUR RADIO
INTERSECTION OF HOLLY AND EVERHART
&&
SMARTLocal storm report, May 13, 11:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL CORPUS CHRISTI 27.71N 97.29W
05/13/2004 0.88 INCH NUECES TX AMATEUR RADIO
INTERSECTION OF HOLLY AND EVERHART
SMARTLocal storm report, May 13, 11:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
05/13/2004 NUECES TX PUBLIC
STREET FLOODING NEAR THE INTERSECTION OF 358 AND I37
&&
SMARTLocal storm report, May 13, 11:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1159 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD INEZ 28.88N 96.78W
05/13/2004 VICTORIA TX TRAINED SPOTTER
SEVERAL INCHES OF WATER COVERING ROADWAY ON FM 444 NORTH
OF HWY 59
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| May 13, 7:24 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| May 13, 7:42 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 13, 8:14 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 3 hr |
| May 13, 8:18 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 42 min |
| May 13, 8:31 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 8:35 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 13, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 13, 8:48 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| May 13, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 54 min |
| May 13, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| May 13, 9:00 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 45 min |
| May 13, 9:09 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 56 min |
| May 13, 9:34 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 56 min |
| May 13, 9:42 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 13, 9:54 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| May 13, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 51 min |
| May 13, 10:01 PM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| May 13, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 11:15 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 2 hr |
| May 13, 11:38 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| May 13, 11:43 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 62 min |
| May 14, 12:33 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 57 min |
| May 14, 12:45 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 14, 1:37 AM CDT | Special Marine Warning | CRP | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.